MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Vitreous Floaters (1866); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Insufficient Information (4580)
Date of Event 06/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight & ethnicity: unknown, not provided.Date of event: exact onset date of symptoms, only that patient noticed them one week post surgery.Therefore, (b)(6) 2018 is provided as a best estimate.Manufacturer telephone number: (b)(6).Other: the device is not returning for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient noticed symptoms one week post-implant of a model zxr00 intraocular lens (iol) in the right eye (od).Symptoms reported were starbursts, haze, and blurry vision.The lens was subsequently explanted due to diffractive lens intolerance, mildly myopic, and some astigmatism with significant floaters.A pars plana vitrectomy was performed.At explant there was no incision enlargement, and no injury reported.The explanted lens was discarded and the replacement lens is a non-johnson & johnson iol.Post-exchange the patient's vision is good and really clear, starbursts have resolved.No other information was provided.
 
Additional Manufacturer Narrative
Upon further review, it was noted that in the initial mdr section h-6 health effect - clinical codes: 1866 - vitreous floaters, 2138 - visual impairment (unexpected post-op refraction), and 4580 (diffractive lens intolerance) were inadvertently not captured.Therefore, this supplemental filing is to correct the codes that were was not originally captured.Section b-5 describe event or problem: it was also initially reported diffractive lens intolerance, mildly myopic with some astigmatism, and significant vitreous floaters also contributed to iol explant.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was also initially reported diffractive lens intolerance, mildly myopic with some astigmatism, and significant vitreous floaters also contributed to iol explant.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11873858
Report Number9614546-2021-07173
Device Sequence Number804821
Product Code POE
UDI-Device Identifier05050474579132
UDI-Public(01)05050474579132(17)230316
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR